Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 12, 2010, 10:05 PM EDT for Franklin County, Ohio. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2010, 10:05 PM EDT (02:05 UTC)
- Expired
- Jul 12, 2010, 11:30 PM EDT
- In force
- 85 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:24 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 12, 9:24 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 924 PM EDT MON JUL 12 2010 .SYNOPSIS... A MIDLEVEL TROUGH WILL DEEPEN AS IT MOVES ACROSS THE OHIO VALLEY ON TUESDAY. THIS WILL BRING A WEAK FRONTAL BOUNDARY INTO CENTRAL AND SOUTHERN OHIO...WHERE IT WILL BECOME NEARLY STATIONARY TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE REDEVELOPED THIS EVENING...PRIMARILY ALONG A WEAK BOUNDARY EXTENDING ROUGHLY ALONG I-70. HAVE ALSO SEEN SOME ISOLATED DEVELOPMENT ELSEWHERE ACROSS THE AREA AND WITH WEAK ELEVATED INSTABILITIES LINGERING INTO TONIGHT...WILL JUST GO WITH A 20 POP ALL AREAS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... UPPER SHORTWAVE WILL MOVE IN FROM THE WEST ON TUESDAY AND INTERACT WITH WEAK BOUNDARY ACROSS CENTRAL AND SOUTHERN OHIO. THIS SHOULD RESULT IN AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE AREA WHERE INSTABILITY WILL BE MORE FAVORABLE. EXPECT ACTIVITY TO CLEAR THE CWA TO THE EAST AFTER MIDNIGHT AS TROUGH AXIS SWINGS THROUGH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... UPPER RIDGE WILL BUILD NORTHEAST INTO THE OHIO VALLEY ON WEDNESDAY AND THURSDAY RESULTING IN DRY AND VERY WARM CONDITIONS...ALTHOUGH GFS MOS IS LIKELY TOO WARM WITH HIGHS. A TROUGH MOVING ACROSS EASTERN CANADA WILL SUPPRESS THE RIDGE AND PUSH A FRONT THROUGH THE AREA. THERE IS UNCERTAINTY WITH THE STRENGTH AND SPEED OF THIS SYSTEM SO LEANED TOWARDS GEFS SOLUTION. THIS SUGGESTS THAT THE FRONTAL PASSAGE AND THEREFORE BEST CHANCE OF STORMS WILL BE ON FRIDAY. APPEARS THAT FRONT WILL NOT MAKE IT VERY FAR SOUTH BEFORE STALLING AND EVENTUALLY WEAKENING. MODELS ARE GIVING SOME INDICATIONS THAT A DISTURBANCE WILL MOVE THROUGH ON MONDAY. PLENTY OF UNCERTAINTY THAT FAR OUT IN TIME WITH SUBTLE CONVECTIVE FEATURES. BUT LOW CHANCE POPS SEEM WARRANTED. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL OHIO HAVE GENERALLY DISSIPATED/PUSHED EAST OF KCMH/KLCK SO EXPECT JUST SOME LINGERING CU THERE INTO EARLY EVENING. OTHERWISE...EXPECT MAINLY CLEAR SKIES INTO THE OVERNIGHT HOURS WITH PRIMARILY JUST SOME CIRRUS AFFECTING THE TAF SITES. THIS COULD LEAD TO SOME FOG DEVELOPMENT AT THE MORE FAVORABLE LOCATIONS...AND AT KCMH/KLCK WHERE THEY RECEIVED SOME RAINFALL LATE THIS AFTERNOON. MID LEVEL SHORT WAVE WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT AND PUSH ACROSS THE REGION THROUGH THE DAY ON TUESDAY. THE BEST FORCING APPEARS TO BE TO OUR SOUTH SO WILL RESTRICT PCPN MENTION TO VCSH/CB WORDING ATTM. NOTE: WE HAVE NOT RECEIVED ANY OBSERVATIONS FROM KLCK SINCE LATE THIS MORNING. ANY TAF AMENDMENTS FOR KLCK WILL BE BASED ON SUPPLEMENTAL DATA UNTIL WE START RECEIVING REGULAR OBSERVATIONS AGAIN. OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...JGL SHORT TERM...HAWBLITZEL LONG TERM... AVIATION...JGL
Hazardous weather outlook, Jul 12, 4:34 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 434 PM EDT MON JUL 12 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-132045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 434 PM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 5:18 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT MON JUL 12 2010
OHZ065-122200-
FAIRFIELD OH-
518 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY THROUGH
600 PM EDT...
AT 516 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRFIELD
COUNTY AIRPORT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LANCASTER...
PLEASANTVILLE AND BREMEN.
ALSO...THURSTON...NORTH BERNE...WEST RUSHVILLE...RUSHVILLE AND
HIDEAWAY HILLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3965 8237 3965 8249 3964 8249 3966 8274
3986 8269 3984 8246 3983 8239 3982 8239
3975 8239 3974 8236Special weather statement, Jul 12, 6:05 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT MON JUL 12 2010
OHZ065-074-122300-
FAIRFIELD OH-HOCKING OH-
605 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOCKING AND EASTERN
FAIRFIELD COUNTIES THROUGH 700 PM EDT...
AT 602 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF OREVILLE THAT WAS MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BREMEN.
ALSO...HIDEAWAY HILLS AND NORTH BERNE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3946 8217 3946 8228 3955 8255
3972 8250 3973 8236 3960 8237 3960 8227
3958 8225 3956 8225 3956 8216 3952 8215The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:44 PM EDT | Areal Flood Advisory | ILN | Franklin | 91 min |
| Jul 13, 9:41 AM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Jul 13, 11:21 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland | 4 hr |
| Jul 13, 2:50 PM EDT | Areal Flood Advisory | ILN | Scioto | 3 hr |
| Jul 13, 2:54 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| Jul 13, 3:48 PM EDT | Areal Flood Advisory | ILN | Franklin | 2 hr |
| Jul 13, 3:54 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 109 min |
| Jul 13, 4:03 PM EDT | Flash Flood Warning | ILN | Franklin | 104 min |
| Jul 13, 3:46 PM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 119 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.